Alert archive / Minnesota / Heavy Snow Warnings in 2007
Heavy Snow Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heavy snow warning at Apr 10, 2007, 3:31 PM CDT for 5 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 3:31 PM CDT (20:31 UTC)
- Expired
- Apr 11, 2007, 2:59 PM CDT
- In force
- 23 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lake County, SD, Lincoln County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heavy snow warning went out at Apr 10, 3:09 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 3:09 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CDT TUE APR 10 2007
.DISCUSSION...
SYSTEM FOR TODAY HAS BECOME MUCH MORE INTERESTING AS MODELS SUGGEST
THAT UPPER LEVEL SUPPORT WILL MOVE IN AND GO NOWHERE FOR THE NEXT
18-24 HOURS. WHILE INSTABILITY AND FOCUS ARE MINIMAL...ISENTROPIC
UPGLIDE VERY IMPRESSIVE TONIGHT. THIS WILL BE ENOUGH TO SUPPORT A
WIDESPREAD AREA OF PRECIPITATION WITH PLENY OF AVAILABLE MOISTURE.
SO...SEE NO REASON TO ARGUE TOO MUCH WITH MODEL QPF...AND FROM ABOUT
LINCOLN COUNTY MN TO CLAY COUNTY IA EAST...WILL ISSUE A HEAVY SNOW
WARNING. WILL ISSUE AN ADVISORY FOR A ROW OR TWO COUNTIES WEST OF
HERE WHERE AN ADDITIONAL 2 TO 4 INCHES IS LIKELY.
SNOW WILL CONTINUE INTO WEDNESDAY OVER THE EASTERN HALF OF THE
CWA...THEN SLOWLY WIND DOWN THROUGHOUT THE DAY. EXPECT COOL
TEMPERATURES AGAIN. OTHERWISE...COOL AND CLOUDY TO MOSTLY CLOUDY
PATTERN FOR THURSDAY INTO FRIDAY WITH LITTLE DIURNAL RANGE. HAVE
UNDERCUT GUIDANCE QUITE A BIT ON THURSDAY AS MINOR AMOUNT OF
SNOW...CLOUDS AND AND EASTERLY WIND SHOULD MAKE IT VERY DIFFICULT TO
REACH GUIDANCE VALUES IN THE MID 40S TO LOWER 50S.
SYSTEM FOR FRIDAY LOOKING LESS INTERESTING FOR THE SIOUX FALLS
CWA...POINTING MORE TOWARDS THE OAX AND DMX AREAS. MAIN UPPER LEVEL
FORCING NOW PROGGED TO MOVE ACROSS SOUTHEAST NEBRASKA INTO EASTERN
IOWA FROM FRIDAY AFTERNOON THROUGH SATURDAY. SO...WITH UPPER LEVEL
SUPPORT NEAR SFC BOUNDARY...WILL EXPECT A BROAD AREA OF HEAVY PRECIP
TO FOCUS MAINLY BETWEEN ABOUT THE 925MB AND 700MB FRONTS...ALTHOUGH
SOME LIGHTER SNOW WILL BE POSSIBEL ACROSS THE AREA UNDER FAR
NORTHERN INFLUENCES OF WAVE.
IF FRI SYS MAKES IT...IT SHUD LINGER AT LATEST INTO SAT AFTN IN NWRN
IA. OTRW THIS SYS PULLS OUT LEAVING FCST AREA WITH UPPER RDGNG AND
WARMNG IN SAT AFTN THRU TUE PERIOD. GFS HAS WEAK NRN STREAM TROF AND
SFC FNT COMING THRU ABOUT MON AS NEXT MAIN TROF FIGS WELL TO THE S.
THIS DOES NOT SEEM WORTH PUTTING IN MINIMAL CHC PCPN THAT FAR AHEAD
AT THIS TIME. ECMWF DOESNT BURY MAIN SYS WAY S AS GFS DOES BUT
THREATENS TO BRING IT UP BY LATE TUE. AGAIN WITH ALL THE QUESTIONS
AND TIMING DIFFICULTIES DRY SEEMS THE BEST FCST FOR NOW. SO FOR
NOW...WE WILL KEEP MAJOR WX SYS AT LEAST CLOSE AT START OF PD FOR
SAT AND KEEP THE COOL TEMPS...THEN DDO THE WARMING. IF SYS DOES NOT
MAKE IT AT ALL THEN SAT AND EVEN SUN TEMPS WILL BE WARMER...BUT IN
ANY EVENT TEMPS BY MON AND TUE SHUD BE FAIRLY MILD.
&&
.AVIATION...WDSPRD IFR CIGS WL CONTINUE THRU THE PD AHEAD OF
INVERTED TROUGH OF LOW PRESSURE EXPECTED TO SET UP CLOSE TO A KHON
TO KSUX AXIS BY 06Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR IAZ001-012-020>022.
HEAVY SNOW WARNING UNTIL 7 PM CDT WEDNESDAY FOR IAZ002-003-013-
014.
MN...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR MNZ098.
HEAVY SNOW WARNING UNTIL 7 PM CDT WEDNESDAY FOR MNZ071-072-080-
081-089-090-097.
NE...NONE.
SD...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR SDZ040-056-062-067.
&&
08Hazardous weather outlook, Apr 10, 11:33 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1133 AM CDT TUE APR 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1133 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... AFTER TAPERING OFF SOMEWHAT MIDDAY...PRECIPITATION WILL INCREASE THROUGH THE AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING. ADDITIONAL SNOWFALL OF 3 TO 6 INCHES OF SNOW IS LIKELY EAST OF A LINE FROM BROOKINGS TO SPENCER IOWA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND EAST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. LESSER SNOW ACCUMULATIONS ARE EXPECTED THROUGH THE JAMES AND LOWER SIOUX RIVER VALLEYS...WHERE A COMBINATION OF RAIN AND SNOW IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY POTENTIAL FOR A SIGNIFICANT WINTER STORM CONTINUES FOR LATER FRIDAY INTO SATURDAY MORNING. THE AREA MOST LIKELY TO EXPERIENCE HEAVY SNOWFALL WOULD BE NORTHWEST IOWA...WITH A LESSER THREAT INTO SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 10, 12:17 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW LUVERNE 43.65N 96.21W
04/10/2007 M2.0 INCH ROCK MN TRAINED SPOTTER
0845 AM SNOW SPENCER 43.15N 95.15W
04/10/2007 M3.0 INCH CLAY IA CO-OP OBSERVER
1000 AM SNOW SHELDON 43.18N 95.84W
04/10/2007 M2.0 INCH OBRIEN IA NWS EMPLOYEE
1000 AM SNOW SIOUX FALLS 43.54N 96.73W
04/10/2007 M1.9 INCH MINNEHAHA SD OFFICIAL NWS OBS
1000 AM SNOW FREEMAN 43.35N 97.43W
04/10/2007 E1.0 INCH HUTCHINSON SD LAW ENFORCEMENT
1145 AM SNOW BROOKINGS 44.31N 96.79W
04/10/2007 M1.5 INCH BROOKINGS SD TRAINED SPOTTER
&&
JSLocal storm report, Apr 10, 1:43 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM SNOW PARKSTON 43.39N 97.99W
04/10/2007 E0.5 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JSLocal storm report, Apr 10, 1:44 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW PARKER 43.40N 97.14W
04/10/2007 E1.0 INCH TURNER SD LAW ENFORCEMENT
&&
JSLocal storm report, Apr 10, 2:09 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM SNOW SALEM 43.72N 97.39W
04/10/2007 E1.0 INCH MCCOOK SD LAW ENFORCEMENT
&&
JSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:33 AM CDT | Snow Advisory | FSD | Clay, Dickinson, Osceola | 12 hr |
Nearby
Heavy Snow Warnings in Minnesota, 2007Heavy Snow Warnings in Iowa, 2007Heavy Snow Warnings in South Dakota, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.